Alert archive / Kentucky / Special Weather Statements in 2014
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Oct 6, 2014, 8:21 PM EDT for Henry County, Oldham County, Kentucky. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2014, 8:21 PM EDT (00:21 UTC)
- Expired
- Oct 6, 2014, 9:20 PM EDT
- In force
- 59 min
- Issued by
- NWS Louisville, KY
Counties Henry County, KY, Oldham County, KY
The radar
The Louisville radar (KLVX), 85 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
283
WWUS83 KLMK 070021
SPSLMK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
821 PM EDT MON OCT 6 2014
INZ092-KYZ031>033-070120-
CLARK IN-HENRY KY-OLDHAM KY-TRIMBLE KY-
821 PM EDT MON OCT 6 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF PROSPECT...AND MOVING EAST
AT 35 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...HALF
INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
NEW CASTLE...
LA GRANGE...
RUSSELL CORNER AND OLDHAM...
TARASCON AND LIRO...
SLIGO AND JERICHO...
SULPHUR...
THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
17 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3859 8521 3860 8508 3857 8507 3857 8501
3855 8500 3851 8502 3852 8498 3849 8499
3847 8495 3833 8556 3834 8558 3834 8557
3837 8561 3848 8564 3862 8522
TIME...MOT...LOC 0021Z 255DEG 31KT 3842 8550
$$
JDGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Oct 6, 7:26 PM EDT, 55 minutes earlier.
Area forecast discussion, Oct 6, 7:26 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 726 PM EDT Mon Oct 6 2014 ...Updated Aviation Discussion... ...Forecast Update... Issued at 538 PM EDT Mon Oct 6 2014 Current event is unfolding largely as expected across the region. A weak convergent surface boundary continues to spark thunderstorms, some containing supercelluar charasteristics, across central Kentucky. These storms have produced several hail reports, some of which have exceeded golf ball size. This severe threat will continue for the next hour or two, before tapering off with the loss of diurnal heating. Convection further to the west will continue to push into portions of southern IN and northern KY this evening. This activity appears to be mainly diurnally driven in the cold core of the approaching trough, thus expect it to be in a weakening state as it approaches the LMK CWA. Updated products already out. .SHORT TERM (Now through Tuesday Night)... Issued at 306 PM EDT Mon Oct 6 2014 ...Strong to severe thunderstorms possible this afternoon/early evening... The synoptic pattern this afternoon features a broad trough across the eastern CONUS. A strong PV anomaly rotating through this trough will affect the region this afternoon into this evening. An additional impulse will slide through the trough aloft on Tuesday, bringing renewed chances for showers and thunderstorms. Showers and thunderstorms have begun to break out this afternoon. It seems like there may be two areas of focus, one across central KY associated with a weak wind shift and associated surface convergence. Another region of storm development has begun to erupt across portions of IL/IN on the edge of the strong forcing associated with the incoming strong PV anomaly. Both regions of activity will likely continue to increase in coverage/intensity as it encounters a more favorable thermodynamic environment. Still think the best threat of strong to severe storms will be across south-central KY. SBCAPEs have risen to near 1500 J/kg and with 50 knots of 0-6 shear, supercell development along with line segments will be possible. Am not too high on the tornado threat at this time given the low-level wind fields have continued to veer, thus low-level hodographs are not all too impressive. The main threats will certainly be hail and damaging winds, but an isolated tornado cannot be ruled out if a storm is able to interact with any lingering boundaries/differential heating zones. The strong convection will push east this evening, but a few showers could continue to linger within the cyclonic flow aloft. Overnight lows will fall into the low and mid 50s. Tuesday will feature a similar setup to today. A low-level jet of 40-50 knots will ramp up in the morning hours, likely inducing an area of mainly elevated convection during the morning hours. The question then becomes whether or not we will clear out in time for additional surface-based convection to develop during the afternoon hours along a synoptic cold front. Given the NAM seems to have done the best with trends/instability this afternoon, will favor that solution for tomorrow. It develops in excess of 1000 J/kg of MLCAPE instability along the front by tomorrow afternoon. While this may be a bit overdone, do still feel there will be enough to once again develop surface-based convection in the afternoon. Wind fields will be even more impressive than today, as 0-6km shear increases to 60+ knots. Low-level winds may stay a bit more backed than today as well, which would support a conditional tornado risk if we can destabilize sufficiently, in addition to the risks of large hail and damaging winds. The front will push east by tomorrow evening, finally bringing a reprieve from the precipitation. Overnight lows will fall into the upper 40s and 50s. .LONG TERM (Wednesday through Monday)... Issued at 248 PM EDT Mon Oct 6 2014 ...Rounds of Rain with Excessive Rainfall Possible Late this Week... The long term will start off dry with northwesterly flow aloft and high pressure at the surface. Temperatures will top out in the lower to mid 70s Wednesday under partly cloudy skies. Wednesday night will begin the return to unsettled weather as a warm front moves north across the region and a low pressure system approaches from the west. Moisture will be on the increase through the end of the work week as we get return flow from the south and moisture from tropical storm Simon feeds into the system. Precipitable water values will rise to 1.5-1.8" by Thursday night/Friday, well above climatological normals for this time of year. Showers and storms will increase in the warm sector on Thursday. A frontal boundary will then begin to slowly sink south across the area Thursday night through Friday bringing a couple of rounds of showers and storms. This boundary will be slow moving and if any training of storms occurs, there is the potential for some minor flooding. However, with dry rather dry antecedent conditions, this may not be so much of a problem. Beyond Friday there is still quite a bit of uncertainty in the forecast. The front will stall out somewhere across southern KY or TN and where it ends up will impact the precipitation and temperature forecasts. For now will continue with a chance of rain through the end of the forecast period. However, if it does sink further south we could have a brief period of dry weather before the next system moves through. && .AVIATION (00Z TAF Update)... Issued at 723 PM EDT Mon Oct 6 2014 Several quick-hitting disturbances will make for a rather active TAF period. More widespread convection has pushed to the southeast of the terminals this evening. However, additional convection continues to push into portions of southern Indiana and northern Kentucky as the main core of the upper-level system pushes in. While likely to weaken over the next few hours, these storms may affect KSDF and KLEX later this evening. Otherwise, just a few showers will persist overnight, with winds dying down to around 5-10 knots. Conditions will be VFR outside of any convection. On Tuesday morning, an additional round of showers and thunderstorms looks likely to affect all terminals. Cigs/vsbys may drop in the heavier showers/storms, but should remain VFR outside of them. After a late morning break in the precipitation, a final round may develop in the afternoon hours, but confidence on this is low given the expected morning showers/storms. Winds will increase during the afternoon hours, with WSW gusts around 25 knots possible. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........KJD Short Term.....KJD Long Term......EER Aviation.......KJD
Hazardous weather outlook, Oct 6, 3:24 PM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 324 PM EDT MON OCT 6 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-071930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 324 PM EDT MON OCT 6 2014 /224 PM CDT MON OCT 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A FRONT PUSHES INTO THE REGION. STRONG WINDS ALOFT AND MODERATE INSTABILITY MAY ALLOW SOME STORMS TO BECOME SEVERE...WITH DAMAGING WINDS TO 60 MPH AND LARGE HAIL UP TO THE SIZE OF QUARTERS. THE REGION MOST LIKELY TO SEE THESE STRONG TO SEVERE STORMS WILL BE ACROSS SOUTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS ANOTHER UPPER LEVEL DISTURBANCE PASSES THROUGH THE AREA. SOME OF THE STRONGEST STORMS COULD CONTAIN HAIL AND GUSTY WINDS...ALTHOUGH AN ISOLATED TORNADO MAY BE POSSIBLE IF THE ATMOSPHERE CAN DESTABILIZE ENOUGH IN THE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK AREA FROM THURSDAY THROUGH SUNDAY AS A COLD FRONT SLOWLY PUSHES SOUTHWARD ACROSS THE REGION. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN WEATHER HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL OR WIND DAMAGE TODAY AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD/EER
In the hours before
Local storm report, Oct 6, 7:56 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
756 PM EDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL DUNDEE 37.55N 86.78W
10/06/2014 E1.00 INCH OHIO KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1400864
RLLocal storm report, Oct 6, 8:02 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
802 PM EDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL FLOYDS KNOBS 38.32N 85.87W
10/06/2014 E0.88 INCH FLOYD IN TRAINED SPOTTER
HAIL COVERING THE GROUND
&&
EVENT NUMBER LMK1400865
RLSpecial weather statement, Oct 6, 8:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 PM EDT MON OCT 6 2014
KYZ056-057-065>067-077-070105-
ADAIR KY-CASEY KY-GARRARD KY-LINCOLN KY-MADISON KY-TAYLOR KY-
803 PM EDT MON OCT 6 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...
AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF CAMPBELLSVILLE...AND MOVING
EAST AT 35 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...HALF
INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LIBERTY...
STANFORD...
CLEMENTSVILLE AND BARNETT SPRINGS...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
76 AND 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3764 8412 3756 8414 3752 8420 3751 8426
3753 8434 3747 8438 3748 8444 3733 8450
3735 8456 3727 8466 3712 8535 3732 8540
3742 8509 3741 8505 3743 8505 3772 8409
3767 8409
TIME...MOT...LOC 0003Z 255DEG 31KT 3726 8516
JDGLocal storm report, Oct 6, 8:17 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
817 PM EDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL BRADFORD 38.37N 86.07W
10/06/2014 E1.00 INCH HARRISON IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1400866
RLLocal storm report, Oct 6, 8:20 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
820 PM EDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL FRANKFORT 38.19N 84.87W
10/06/2014 E0.70 INCH FRANKLIN KY PUBLIC
DIME SIZE HAIL REPORTED IN DOWNTOWN FRANKFORT. PICTURE
VIA TWITTER.
0954 AM HAIL CORYDON 38.21N 86.13W
10/06/2014 E0.50 INCH HARRISON IN BROADCAST MEDIA
PICTURE SENT INTO BROADCAST MEDIA OF APPROXIMATELY HALF
INCH HAIL. VIA TWITTER.
1015 AM HAIL 3 SE NEW ALBANY 38.28N 85.79W
10/06/2014 E0.88 INCH FLOYD IN BROADCAST MEDIA
BROADCAST MEDIA RELAYED REPORT OF NICKEL SIZE HAIL IN
THE WEST END OF LOUISVILLE
1017 AM HAIL LOUISVILLE 38.22N 85.74W
10/06/2014 E0.70 INCH JEFFERSON KY BROADCAST MEDIA
BROADCAST MEDIA RELAYED REPORT OF DIME SIZE HAIL
COVERING THE GROUND IN DOWNTOWN LOUISVILLE
1023 AM HAIL LOUISVILLE 38.22N 85.74W
10/06/2014 E1.00 INCH JEFFERSON KY PUBLIC
PICTURE VIA TWITTER OF QUARTER SIZE HAIL IN LOUISVILLE
1024 AM HAIL LOUISVILLE 38.22N 85.74W
10/06/2014 E0.50 INCH JEFFERSON KY PUBLIC
REPORT FROM NEAR THE VA HOSPITAL OF PEA TO MARBLE SIZE
HAIL COMPLETELY COVERING THE GROUND... CAUSING PONDING
OF WATER
1024 AM HAIL 2 ENE LOUISVILLE 38.24N 85.71W
10/06/2014 M1.00 INCH JEFFERSON KY PUBLIC
PICTURE VIA FACEBOOK OF MEASURED DIME TO QUARTER SIZE
HAIL NEAR THE INTERSECTION OF FRANKFORT AND EWING AVE.
1026 AM HAIL 1 NNE ST. MATTHEWS 38.26N 85.63W
10/06/2014 E1.00 INCH JEFFERSON KY PUBLIC
QUARTER SIZE HAIL REPORTED IN WOODLAWN PARK. PICTURE
VIA TWITTER.
1029 AM HAIL LYNDON 38.26N 85.59W
10/06/2014 E0.50 INCH JEFFERSON KY TRAINED SPOTTER
MARBLE SIZE HAIL DUSTING THE GROUND IN LYNDON
1030 AM HAIL LOUISVILLE 38.22N 85.74W
10/06/2014 M0.75 INCH JEFFERSON KY NWS EMPLOYEE
HALF INCH TO PENNY SIZE HAIL COVERING THE GROUND IN NE
LOUISVILLE
1030 AM HAIL 1 E LYNDON 38.26N 85.57W
10/06/2014 E0.88 INCH JEFFERSON KY COCORAHS
NICKEL SIZE HAIL REPORTED IN LYNDON VIA COCORAHS
1034 AM HAIL 1 E ANCHORAGE 38.27N 85.52W
10/06/2014 M0.88 INCH JEFFERSON KY NWS EMPLOYEE
NWS EMPLOYEE MEASURED NICKEL SIZE HAIL IN NE LOUISVILLE
1039 AM HAIL PEWEE VALLEY 38.31N 85.49W
10/06/2014 M0.70 INCH OLDHAM KY NWS EMPLOYEE
DIME SIZE HAIL COVERING THE GROUND REPORTED IN PEWEE
VALLEY
1058 AM HAIL NEW CASTLE 38.43N 85.17W
10/06/2014 E0.50 INCH HENRY KY CO-OP OBSERVER
HALF INCH HAIL REPORTED IN THE NEW CASTLE AREA
0315 PM HAIL 2 ENE MORGANTOWN 37.23N 86.67W
10/06/2014 E1.00 INCH BUTLER KY PUBLIC
PICTURE VIA FACEBOOK OF QUARTER SIZE HAIL
0316 PM HAIL 4 W GRAVEL SWITCH 37.58N 85.12W
10/06/2014 E0.70 INCH MARION KY EMERGENCY MNGR
UP TO DIME SIZE HAIL REPORTED IN EASTERN MARION COUNTY
BY THE EM
0323 PM HAIL BONNIEVILLE 37.38N 85.90W
10/06/2014 E1.25 INCH HART KY TRAINED SPOTTER
SPOTTER CALLED IN REPORT OF QUARTER TO HALF-DOLLAR SIZE
HAIL FALLING
0340 PM HAIL MUNFORDVILLE 37.28N 85.90W
10/06/2014 E1.00 INCH HART KY LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED DIME TO QUARTER SIZE HAIL IN
MUNFORDVILLE
0418 PM HAIL 2 S BOWLING GREEN 36.94N 86.44W
10/06/2014 E0.70 INCH WARREN KY TRAINED SPOTTER
0422 PM HAIL 9 W STANFORD 37.53N 84.83W
10/06/2014 E1.00 INCH LINCOLN KY PUBLIC
MPING REPORT OF QUARTER SIZE HAIL OUTSIDE OF STANFORD
0428 PM HAIL JUNCTION CITY 37.59N 84.79W
10/06/2014 E0.70 INCH BOYLE KY TRAINED SPOTTER
HAIL IS COVERING THE GROUND
0432 PM HAIL BOWLING GREEN 36.97N 86.44W
10/06/2014 E1.00 INCH WARREN KY TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL REPORTED ON THE WEST SIDE OF
BOWLING GREEN
0433 PM HAIL 1 NW BOWLING GREEN 36.98N 86.45W
10/06/2014 E0.50 INCH WARREN KY PUBLIC
HALF INCH HAIL REPORTED VIA MPING
0435 PM HAIL BOWLING GREEN 36.97N 86.44W
10/06/2014 E0.70 INCH WARREN KY BROADCAST MEDIA
BROADCAST MEDIA REPORTS DIME SIZE HAIL FALLING AT
STATION ON RUSSELLVILLE RD
0438 PM HAIL LANCASTER 37.62N 84.58W
10/06/2014 E0.88 INCH GARRARD KY PUBLIC
PEA TO NICKEL SIZE HAIL COVERING THE GROUND IN
LANCASTER
0440 PM HAIL LANCASTER 37.62N 84.58W
10/06/2014 E1.00 INCH GARRARD KY EMERGENCY MNGR
0445 PM HAIL 3 W PAINT LICK 37.61N 84.47W
10/06/2014 E1.50 INCH GARRARD KY PUBLIC
PICTURE VIA TWITTER OF PING PONG TO POTENTIALLY GOLF
BALL SIZE HAIL JUST OUTSIDE OF PAINT LICK
0445 PM TSTM WND GST 8 E RICHMOND 37.74N 84.15W
10/06/2014 M63 MPH MADISON KY KENTUCKY MESONET
MADISON COUNTY MESONET MEASURED 62.6 MPH WIND GUST
0450 PM HAIL RICHMOND 37.74N 84.30W
10/06/2014 E0.70 INCH MADISON KY PUBLIC
DIME SIZE HAIL REPORTED ON THE EASTERN KENTUCKY
UNIVERSITY CAMPUS. PICTURE VIA FACEBOOK.
0455 PM HAIL 3 N BEREA 37.62N 84.29W
10/06/2014 E0.50 INCH MADISON KY EMERGENCY MNGR
0458 PM HAIL 2 NW KINGSTON 37.67N 84.27W
10/06/2014 E0.88 INCH MADISON KY PUBLIC
PICTURE VIA TWITTER OF APPROXIMATELY NICKEL SIZE HAIL
BETWEEN BEREA AND RICHMOND
0500 PM HAIL RICHMOND 37.74N 84.29W
10/06/2014 E0.70 INCH MADISON KY TRAINED SPOTTER
COVERING THE GROUND
0503 PM HAIL 5 NNE BEREA 37.64N 84.26W
10/06/2014 E0.75 INCH MADISON KY PUBLIC
PENNY SIZE HAIL REPORTED VIA MPING
0512 PM HAIL MUNFORDVILLE 37.28N 85.90W
10/06/2014 E1.00 INCH HART KY EMERGENCY MNGR
0515 PM HAIL 5 ENE RICHARDSVILLE 37.12N 86.41W
10/06/2014 E1.75 INCH WARREN KY BROADCAST MEDIA
BROADCAST MEDIA RELAYED REPORT OF GOLF BALL SIZE HAIL
IN THE ANNA COMMUNITY OF NORTHERN WARREN COUNTY
0525 PM HAIL SUMMERSVILLE 37.32N 85.62W
10/06/2014 E1.00 INCH GREEN KY TRAINED SPOTTER
0535 PM HAIL 5 NE SMITHS GROVE 37.10N 86.14W
10/06/2014 E0.70 INCH EDMONSON KY EMERGENCY MNGR
0545 PM HAIL 5 SE CLAYPOOL 36.85N 86.19W
10/06/2014 E1.00 INCH ALLEN KY TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED NEAR THE TOWN OF YESSE.
0602 PM HAIL 2 SSW HAYWOOD 36.92N 85.98W
10/06/2014 E2.00 INCH BARREN KY TRAINED SPOTTER
2-INCH HAIL REPORTED NEAR HAYWOOD AT SKAGGS CREEK AND
MATTHEWS MILL ROAD
0610 PM HAIL ROSEVILLE 36.88N 85.92W
10/06/2014 E1.75 INCH BARREN KY BROADCAST MEDIA
HAIL BETWEEN HALF DOLLAR AND GOLF BALL SIZE.
0614 PM HAIL TEMPLE HILL 36.88N 85.83W
10/06/2014 E0.70 INCH BARREN KY EMERGENCY MNGR
0616 PM HAIL TEMPLE HILL 36.88N 85.83W
10/06/2014 E1.75 INCH BARREN KY EMERGENCY MNGR
0618 PM HAIL 2 E EIGHTY EIGHT 36.92N 85.73W
10/06/2014 E1.75 INCH METCALFE KY LAW ENFORCEMENT
0701 PM HAIL 5 N BURKESVILLE 36.86N 85.37W
10/06/2014 E2.00 INCH CUMBERLAND KY EMERGENCY MNGR
HAIL COVERING THE GROUND
0703 PM HAIL 5 NE BURKESVILLE 36.84N 85.30W
10/06/2014 E1.25 INCH CUMBERLAND KY TRAINED SPOTTER
0704 PM HAIL 7 N HARTFORD 37.55N 86.89W
10/06/2014 E1.75 INCH OHIO KY TRAINED SPOTTER
0705 PM HAIL 4 N BURKESVILLE 36.85N 85.37W
10/06/2014 E2.00 INCH CUMBERLAND KY EMERGENCY MNGR
DAMAGE TO HOMES AND VEHICLES
0721 PM HAIL DUNDEE 37.55N 86.78W
10/06/2014 E1.00 INCH OHIO KY TRAINED SPOTTER
0744 PM HAIL BRADFORD 38.37N 86.07W
10/06/2014 E1.00 INCH HARRISON IN TRAINED SPOTTER
0750 PM HAIL DUNDEE 37.55N 86.78W
10/06/2014 E1.00 INCH OHIO KY TRAINED SPOTTER
0759 PM HAIL FLOYDS KNOBS 38.32N 85.87W
10/06/2014 E0.88 INCH FLOYD IN TRAINED SPOTTER
HAIL COVERING THE GROUND
&&
EVENT NUMBER LMK1400826 LMK1400816 LMK1400817 LMK1400818 LMK1400824
LMK1400819 LMK1400827 LMK1400825 LMK1400820 LMK1400821 LMK1400829
LMK1400823 LMK1400822 LMK1400828 LMK1400834 LMK1400832 LMK1400830
LMK1400831 LMK1400833 LMK1400844 LMK1400835 LMK1400836 LMK1400845
LMK1400837 LMK1400839 LMK1400838 LMK1400840 LMK1400849 LMK1400843
LMK1400841 LMK1400847 LMK1400842 LMK1400846 LMK1400848 LMK1400850
LMK1400851 LMK1400853 LMK1400852 LMK1400857 LMK1400858 LMK1400854
LMK1400855 LMK1400856 LMK1400859 LMK1400861 LMK1400860 LMK1400863
LMK1400862 LMK1400866 LMK1400864 LMK1400865
RLSpecial weather statement, Oct 6, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
821 PM EDT MON OCT 6 2014
INZ092-KYZ031>033-070120-
CLARK IN-HENRY KY-OLDHAM KY-TRIMBLE KY-
821 PM EDT MON OCT 6 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF PROSPECT...AND MOVING EAST
AT 35 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN REDUCING VISIBILITIES...HALF
INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
NEW CASTLE...
LA GRANGE...
RUSSELL CORNER AND OLDHAM...
TARASCON AND LIRO...
SLIGO AND JERICHO...
SULPHUR...
THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
17 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3859 8521 3860 8508 3857 8507 3857 8501
3855 8500 3851 8502 3852 8498 3849 8499
3847 8495 3833 8556 3834 8558 3834 8557
3837 8561 3848 8564 3862 8522
TIME...MOT...LOC 0021Z 255DEG 31KT 3842 8550
JDGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:01 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 29 min |
| Oct 6, 8:03 PM EDT | Special Weather Statement | LMK | Casey, Lincoln | 62 min |
| Oct 6, 8:14 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey | 21 min |
| Oct 6, 8:23 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue | 27 min |
| Oct 6, 8:27 PM EDT | Severe Thunderstorm Warning | LMK | Grayson | 23 min |
| Oct 6, 8:38 PM EDT | Special Weather Statement | LMK | Franklin, Shelby | 27 min |
| Oct 6, 8:39 PM EDT | Special Weather Statement | LMK | Adair | 46 min |
| Oct 6, 8:43 PM EDT | Special Weather Statement | LMK | Nelson | 32 min |
| Oct 6, 8:59 PM EDT | Special Weather Statement | LMK | Jessamine, Mercer | 31 min |
| Oct 6, 9:50 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 30 min |
| Oct 6, 10:28 PM EDT | Special Weather Statement | LMK | Rockcastle | 22 min |
| Oct 7, 1:59 AM EDT | Special Weather Statement | LMK | Casey, Marion, Taylor | 46 min |
| Oct 7, 2:27 AM EDT | Special Weather Statement | LMK | Edmonson, Hart | 18 min |
| Oct 7, 2:34 AM EDT | Special Weather Statement | LMK | Casey, Lincoln, Taylor | 31 min |
| Oct 7, 2:45 AM EDT | Special Weather Statement | LMK | Butler | 20 min |
| Oct 7, 3:08 AM EDT | Special Weather Statement | LMK | Butler, Edmonson, Hart | 42 min |
| Oct 7, 3:21 AM EDT | Special Weather Statement | LMK | Boyle | 19 min |
| Oct 7, 3:49 AM EDT | Special Weather Statement | LMK | Edmonson, Green, Hart | 31 min |
| Oct 7, 4:06 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Green, Taylor | 29 min |
| Oct 7, 4:22 AM EDT | Severe Thunderstorm Warning | LMK | Adair | 28 min |
| Oct 7, 4:27 AM EDT | Special Weather Statement | LMK | Green | 28 min |
| Oct 7, 4:34 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Metcalfe, Russell | 31 min |
| Oct 7, 4:39 AM EDT | Severe Thunderstorm Warning | LMK | Casey | 26 min |
| Oct 7, 4:58 AM EDT | Special Weather Statement | LMK | Russell | 22 min |
| Oct 7, 5:03 AM EDT | Severe Thunderstorm Warning | LMK | Russell | 13 min |
| Oct 7, 9:27 AM EDT | Special Weather Statement | LMK | Harrison | 28 min |
| Oct 7, 11:47 AM EDT | Special Weather Statement | LMK | Meade | 28 min |
| Oct 7, 2:31 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 29 min |
| Oct 7, 2:54 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 31 min |
| Oct 7, 3:20 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott, Shelby, Woodford | 30 min |
| Oct 7, 3:43 PM EDT | Tornado Warning | LMK | Harrison, Scott | 32 min |
| Oct 7, 3:48 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Scott | 32 min |
| Oct 7, 4:04 PM EDT | Special Weather Statement | LMK | Lincoln | 31 min |
| Oct 7, 4:12 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Nicholas | 28 min |
| Oct 7, 4:13 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 32 min |
| Oct 7, 4:18 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 14 min |
| Oct 7, 4:20 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 30 min |
| Oct 7, 4:36 PM EDT | Tornado Warning | LMK | Lincoln | 19 min |
| Oct 7, 6:08 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 27 min |
| Oct 7, 6:11 PM EDT | Tornado Warning | LMK | Henry, Oldham, Shelby | 24 min |
| Oct 7, 6:22 PM EDT | Severe Thunderstorm Warning | LMK | Henry | 16 min |
| Oct 7, 6:36 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 29 min |
| Oct 7, 6:42 PM EDT | Special Weather Statement | LMK | Bourbon, Nicholas, Scott | 43 min |
| Oct 7, 6:45 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Nicholas | 30 min |
| Oct 7, 6:49 PM EDT | Tornado Warning | LMK | Bourbon | 31 min |
| Oct 7, 6:50 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 30 min |
| Oct 7, 7:03 PM EDT | Tornado Warning | LMK | Franklin, Scott, Woodford | 32 min |
| Oct 7, 7:13 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 32 min |
| Oct 7, 7:13 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 22 min |
| Oct 7, 7:30 PM EDT | Tornado Warning | LMK | Bourbon, Clark, Fayette, Scott | 25 min |
| Oct 7, 7:43 PM EDT | Tornado Warning | LMK | Franklin, Scott, Woodford | 32 min |
| Oct 7, 7:55 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark | 30 min |
| Oct 7, 10:56 AM EDT | Severe Thunderstorm Warning | LMK | Dubois | 29 min |
| Oct 7, 11:26 AM EDT | Special Weather Statement | LMK | Perry | 29 min |
| Oct 7, 1:31 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 29 min |
| Oct 7, 1:53 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 32 min |
| Oct 7, 2:18 PM EDT | Special Weather Statement | LMK | Clark | 27 min |
| Oct 7, 5:46 PM EDT | Special Weather Statement | LMK | Clark | 29 min |
Nearby
Special Weather Statements in Kentucky, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.